MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539200
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be used to treat multiple stones in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent was bent and could not be deployed.The device was removed from the patient and the procedure was completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.Note: this complaint has been deemed mdr reportable based on the investigation result which revealed that the stent barb was torn.Please see block h11 for the full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable investigation result of stent barn torn.Block h11: only the flexima biliary stent was received for analysis; the delivery catheter was not returned.Visual inspection was performed and found the stent barb torn and the stent kinked.The reported event of stent failure to deploy could not be confirmed.The observed damages were most likely a result of difficulties encountered while trying to deploy the stent.It could be that the technique used by the physician, and the tortuosity of the procedure contributed to the tearing of the stent barb and kinking of the stent.However, due to the lack of evidence and without proper evaluation of the device as only the stent was returned, the overall root cause of the reported event cannot be established.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19652155
Report Number3005099803-2024-03125
Device Sequence Number6737516
Product Code FGE
UDI-Device Identifier08714729337362
UDI-Public08714729337362
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2024
Device Model NumberM00539200
Device Catalogue Number3920
Device Lot Number0028034345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Initial Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight62 KG